Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 19, 2021Andrews County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 19, 2021, 8:24 PM CDT for Andrews County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 8:24 PM CDT (01:24 UTC)
Expired
Jul 19, 2021, 9:15 PM CDT
In force
51 min
Issued by
NWS Midland/Odessa, TX

County Andrews County, TX

The radar

The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WWUS84 KMAF 200124
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
824 PM CDT Mon Jul 19 2021
 
TXZ050-200215-
Andrews TX-
824 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREWS COUNTY UNTIL
915 PM CDT...

At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Eunice, moving south at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Frankel City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3252 10292 3249 10273 3220 10271 3226 10304
TIME...MOT...LOC 0124Z 012DEG 8KT 3243 10284 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:20 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 19, 6:20 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
620 PM CDT Mon Jul 19 2021

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Mon Jul 19 2021

TS has diminished across the area with the exception of HOB which
may have TS for the next couple of hours. Scattered showers may
develop later tonight near CNM but otherwise the threat for
convection at the TAF sites is low. Light northeast winds to
southeast winds are expected the next 24 hours.

Hennig

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 138 PM CDT Mon Jul 19 2021

An upper ridge is over the Rocky Mountains with West Texas and
Southeast New Mexico on the backside of the ridge. Showers and
thunderstorms are currently developing and moving across the area
along a frontal boundary just north of the Pecos River. Convection
is also developing from the Guadalupe Mountains to the Davis
Mountains. Rich low-level moisture is across West Texas and
Southeast New Mexico contributing to the additional development of
showers and storms. The main threats with these storms will be
brief, heavy rain and gusty winds. Temperatures are expected to be
similar to yesterday with highs below normal.

The upper ridge will be centered over the Four Corners Region on
Tuesday and will extend into the central and northern Plains. This
will allow the upper winds to become more northeasterly across West
Texas and Southeast New Mexico. Temperatures will be a little cooler
tomorrow across the area as the surface high gets closer. Showers
and thunderstorms will again be possible but are expected to be less
numerous.

&&

.LONG TERM...
(Wednesday through  Sunday)
Issued at 138 PM CDT Mon Jul 19 2021

By Wed the subtropical ridge will be centered INVOF 4-Corners region
and the mid-level trough will have pinched off from the wlys with
the remnant cyclonic circulation well to e of W TX. This will place
W TX/SE NM in ne flow aloft with a noticeable theta-e minima
encompassing the area, thus convective concerns will be minimized,
even the mtns. Little change in the pattern described above for Thu,
but by Fri/Sat the cyclonic circulation will have moved w and in
close enough proximity to CWFA for isold-scattered SHRA/TSRA.
Otherwise "the summer that wasn't" will continue on as the low mid-
level heights directly support below normal high temperatures even
thru Fri the 25th. Thereafter a more typical presence of the
subtropical ridge is indicated and thus warmer.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               69  87  66  87 /  20  20   0   0
Carlsbad                 70  88  67  90 /  20  20   0   0
Dryden                   74  92  71  91 /  30  30  10   0
Fort Stockton            70  90  67  90 /  30  30  10   0
Guadalupe Pass           67  83  64  85 /  20  20  10   0
Hobbs                    66  84  63  86 /  20  30   0   0
Marfa                    62  85  57  85 /  30  30  10   0
Midland Intl Airport     69  87  65  87 /  20  30   0   0
Odessa                   69  87  65  88 /  20  30   0   0
Wink                     71  90  67  92 /  20  30   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...10
Hazardous weather outlook, Jul 19, 2:02 PM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CDT Mon Jul 19 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
202 PM CDT Mon Jul 19 2021 /102 PM MDT Mon Jul 19 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will remain possible through mid
evening. The main concerns with these storms will be gusty winds,
lightning, and brief heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Jul 19, 3:46 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
346 PM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     6 SSW PECOS             31.34N 103.55W
07/16/2021                   Reeves             TX   EMERGENCY MNGR

            A LIKELY MICROBURST WITH WINDS ESTIMATED TO BE 90 MPH
            DAMAGED 3 TRAVEL TRAILERS. TIME ESTIMATED FROM RADAR.

&&

JULIE.PHILLIPSON
Special weather statement, Jul 19, 8:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
824 PM CDT Mon Jul 19 2021

TXZ050-200215-
Andrews TX-
824 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDREWS COUNTY UNTIL
915 PM CDT...

At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Eunice, moving south at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Frankel City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3252 10292 3249 10273 3220 10271 3226 10304
TIME...MOT...LOC 0124Z 012DEG 8KT 3243 10284

84

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.